MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER; NRY
Model Number 5MAXACE068KIT
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle cerebral artery (mca) using a penumbra system ace 68 reperfusion catheter (ace68), non-penumbra guiding catheter, microcatheter and guidewire.During the procedure, the physician encountered resistance when advancing the ace68 with a few centimeters of the microcatheter out.The physician also encountered resistance when retrieving the microcatheter.It was reported there was a slight kink 85 millimeters from the hub of microcatheter.However, the ace68 was not found to be kinked.The procedure was completed by using a non-penumbra aspiration catheter, microcatheter and stent retriever and the same guiding catheter.There was no report of an adverse effect to the patient.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle cerebral artery (mca) using a penumbra system ace 68 reperfusion catheter (ace68), non-penumbra guiding catheter, microcatheter and guidewire.During the procedure, the physician encountered resistance when advancing the ace68 with a few centimeters of the microcatheter out.The physician also encountered resistance when retrieving the microcatheter.It was reported there was a slight kink 85 millimeters from the hub of microcatheter.The proximal shaft of ace68 was ovalized.The procedure was completed by using a non-penumbra aspiration catheter, microcatheter and stent retriever and the same guiding catheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was updated for clarification: 1.Section b.Box 5.Describe event or problem.Evaluation of the returned ace68 revealed that the proximal shaft of the catheter was ovalized.If the ace68 is forcefully mishandled during use, damage such as an ovalization may occur.During the functional test, a demonstration lantern was advanced and retracted through the returned ace68 without an issue.The root cause of the reported resistance could not be determined.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11649836
Report Number3005168196-2021-00727
Device Sequence Number19747255
Product Code NRY
UDI-Device Identifier00814548016603
UDI-Public00814548016603
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K161640
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/15/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2022
Device Model Number5MAXACE068KIT
Device Catalogue Number5MAXACE068KIT
Device Lot NumberF91450
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/15/2021
Supplement Date Received by Manufacturer04/20/2021
Initial Report FDA Received Date04/12/2021
Supplement Report FDA Received Date05/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR
Date Report Sent to FDA01/01/2005